Tuesday, October 25, 2011

John and His Drugs (by John)

It occurred to me this morning that I need to update people on what's going on with me, especially since it's been an adventurous past few days.
I went in last Wednesday for my normal chemotherapy, and blood work discovered that my potassium was quite low. I wound up staying at the hospital for about 9 hours while some IV potassium ran in.
But Dr. Suh (my oncologist) also showed us a CT scan of my chest which showed a 1.1 cm. x 1.2 cm. nodule in my lower left pleura. Without doing a biopsy, we don't know for sure what that nodule is, but she had to go on the assumption that it was cancerous, even though I am doing much, much better than I was before chemotherapy. Dr. Suh decided to switch one of my chemo drugs from Alimta to Taxol. Taxol has a different mechanism of action on cancer cells than Alimta, and she thought that the difference would be something to try. So Friday last I got my first infusion with the Taxol. Turns out that the emulsifier for the Taxol causes an allergic reaction in about 30% of people, and I was one of them. So I got to spend the rest of the day stoned on Benadryl, and slept real well Friday night.
The upside of the Taxol is that I don't have the crushing fatigue that I did on Alimta. I bounced back pretty quickly, and was able to go to church on Sunday, something I would not have been able to do on the Alimta. There is some joint pain associated with the Taxol, but it's nothing I can't live with.
That's it for now. Thanks again for your prayers and thoughts.

No comments:

Post a Comment